I am trying to be positive but it's not working!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 12/28/2006 7:37 AM (GMT -7)   
Hi all,
I am coming today to let you know some of what has been going on with me.  I have been continuing to have severe side effects from Avonex and I have been on it for over 7 months and rebif for 4 months prior.  Nothing I have taken to medicate has helped.  I went back to the 1st neuro and she suggested Toradol, which I took and it was of no use...in fact my fever started after only 1 1/2 hours instead of 4-5.  I was in severe pain all over and with the headache also.  I really don't know what i am going to do.  She does want to add another med for the progression but not Imuran again...sheesh...but she never said which one.  She wants me to wait on the tysabri to see how it is going to go. Also, I now have Nystigmus in my eyes. 
 
Moving on...I had to go to the ER last night because I was in severe pain.  My Gi doc had prescribed a new laxative called lactulose and I started it yest.  By last evening I was in severe abd. pain.  I was shaking, I couldn't breath and I felt faint.  I called the on call doc and he told me to use an enema to move stuff down and get in a hot bath (just what an ms patient needs) I did both, no relief.  My hubby really thought i was going to die so off to the ER we went.  They took 2 xrays and we waited and waited, finally they came in and offered pain shots and while we were waiting for that I finally started getting relief.  They sent me home with 1 pain pill since I refused the shot.  The ER doc said I was full of gas.  I can't imagine gas causing such debilitating pain.  The MS has really affected my muscles in that area and I don't know what can be done about it....anyone have any ideas? 
 
This MS brings new things to me on a regular basis...when will it all end?
Michelle ><>
 
The choices you make today will determine your tomorrow.


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 12/28/2006 8:55 AM (GMT -7)   

I'm sorry you're having so many problems!

Indeed gas (and constipation) can cause severe pain. Folks sometimes think they're having a heart attack, it is so painful.  It's good that you got it checked out to be sure it wasn't something more threatening.

If the Avonex and rebif -- both interferons -- are causing you such trouble, have you (or your doctor) considered Copaxone?  Most folks find it relatively trouble-free of side effects, and might be a good choice for you.

I hope you feel better soon.


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


tropical dreams
Regular Member


Date Joined Sep 2006
Total Posts : 76
   Posted 12/28/2006 10:49 AM (GMT -7)   
So sorry to hear your having such horrible problems, at least you know that it's not something more threatening. I don't have any info that will help you just my thoughts and prayers for you.

Hugs
***Carla***
 
EVERY DAY I WAKE IS A NEW POSITIVE BEGINNING
 
Dx 08/02/06 MS
Betaseron
Citalopram
Gabapentin


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 12/28/2006 11:27 AM (GMT -7)   
Hey Michelle

I'm sooo sorry. Geez, u just don't get any breaks at all. As u know, i know nothing about the meds u'r on except that they're wreaking havok on u'r body. I agree with Uppity, could Copaxone be a better choice? When i had my hemmorroid surg i did what u'r describing...filled with gas and other such goodies...and had to go back to the doc. They gave me something thru iv and i immediately started to feel better and relaxed. I guess they gave me something orally too, but i was so out of it i don't remember. From then on i was on some meds to keep things moving, but my prob was temp. Once my muscles got to working they kept working. I'm really glad u went to the er last night and were seen. At least u had that brief time of relief. I'll be nearby should u need me friend. I'm praying for u and will always continue to.

rhonda

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 12/28/2006 11:30 AM (GMT -7)   
 
My goodness Shell !  I hope you are a bit better as I write this. What an ordeal over Gas.
 
Like Cats, I agree that gas can cause all sorts of pain. Children have gas bubbles that have
them screaming and doubled over.
 
I also think Cats idea of changing CRABS is valid. I know that I had a bad reaction to interferons and
switched to Copaxone with no problems. It sucks that you have an injection every day, but other than
that it seems that you might tolerate it better.
 
Take care of yourself and we hope to hear that you are better very soon.
 
Dog

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 12/28/2006 12:49 PM (GMT -7)   
Goodness Michelle, I'm so sorry you are having more problems sad Gas can indeed cause intense pain, but I'm very glad you got it checked out and it wasn't anything more serious.   Feeling better now I hope? 
 
We've discussed Copaxone before, and I know you don't really want to go on that med, but since others have brought it up I'll put in my 2 cents again.  It might not be such a bad idea, considering your reaction to the interferons.  You might actually feel better not having to deal with the side effects along with everything else you know?  
 
Always here for you, anytime!  Hope you feel better soon.
 
Kimber
 
Allow Healing Well to continue to help others, clink link for details

carpe diem
New Member


Date Joined Dec 2006
Total Posts : 9
   Posted 12/29/2006 3:07 PM (GMT -7)   
Hi Shell. I have been taking Avonex since 1997. There is no sugar coating it; it can suck. I self inject and people will ask me how long it took to get used to that and I always tell them I will let them know when I do. Really, I go through the same anxiety every time that I did the first time. As for battling the side effects, I can only tell you what routine has worked best for me.

I take 2 tylenol 4 hours before shot
2 more tylenol when I take the shot.
2 more tylenol 4 hours later. (side effects have already started at this point)
2 more tylenol 4 hours later (go to bed)

Side effects usually wake me up for my next dose of Tylenol about 3-4 hours after my bedtime dose. Then I go back to bed and hit the tylenol when I get up. After that it's tylenol as needed.

I have tried other routines and finally settled on this one as the best. The one thing about Avonex is that it a lot like MS. It seems to affect each of us a little differently. I have talked to some people that either don't have serious side effects or else they tolerate them better. I have discussed switching with my neuro, but we have decided to stick with the Avonex for various reasons.

Good Luck to you and the next time your curled up with the Avonex headache take comfort in the fact that at least one other person knows exactly how you feel and will think of you the next time he feels that way. Ummm, that will be next Tuesday by the way.

On a side note: It is raining in Minnesota today. It rained yesterday and it's going to rain on Saturday before it is suppose to change over to snow. For those of you unfamiliar with my wintry state let me assure you; anything falling from the sky here in December should be white and flaky.

Happy New Year to all!!!!!

BGD2Me
Regular Member


Date Joined Apr 2006
Total Posts : 366
   Posted 12/29/2006 3:28 PM (GMT -7)   
Shelly,

I am so sorry to hear about your problems. All I can offer is support and an open ear. I sure hope you start feeling better soon! I also hope the docs can figure out some better meds for you!

Take care and my thoughts are with you!

Lysha
When everything's coming your way, you're in the wrong lane.


mesea
Regular Member


Date Joined Nov 2006
Total Posts : 162
   Posted 12/30/2006 8:47 AM (GMT -7)   
Michelle,

I'm soooo sorry that u are having these problems. My experience with Avonex has been mild in comparison. Yes I have all the usual side effects (headche,chills and fever) and while it is happening I feel awful. However, taking Tylenol befor the shot and before I go to bed, during the night if I wake up and the next day as needed helps me to be able to tolerate them pretty good. For me they only last about 24 hrs and then I feel back to normal. Whatever that is. I hope that u start to feel better soon and that ur dr can help u find a med that doesn't cause u such problems.
I'll be thinking about u .

HAPPY NEW YEAR!!!

Sheila
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 5:53 PM (GMT -7)
There are a total of 2,906,288 posts in 318,939 threads.
View Active Threads


Who's Online
This forum has 158276 registered members. Please welcome our newest member, Hogwild.
305 Guest(s), 12 Registered Member(s) are currently online.  Details
Jaiki, BabsBunny, Michael_T, eldonkey, The Dude Abides, aero1, Tudpock18, Livv123, Adagio, three 5's and a jack, Tall Allen, iPoop